Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
132 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes fatigue, nausea, poor concentration and lack of energy while on Latuda?

Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 3138 Questions

default
Posted on Mon, 29 Aug 2016 in Mental Health
Question: My psych switched my med for bipolar from 1 mg of Risperdal to 20 mg of Latuda a month ago. He also switched my antidepressant from 150 mg Wellbutrin xl to 75 mg of Effexor XR ten days ago. He didn't titrate me off the Wellbutrin. I really didn't feel well for the first week. I feel a little better but still feel very tired, no energy, zoning out, nausea, trouble paying attention, staring blankly etc. I basically feel like a zombie. Could these be side effects from the Latuda ? Or am I still adjusting to the Effexor ? Starting to get frustrated with not feeling well physically as well as emotionally. I was on abilify 5 mg for almost 10 yeses and had none of these symptoms. What's going on ?


Thank you for any insight you can provide.
doctor
Answered by Dr. Ashok Kumar 1 hour later
Brief Answer:
It seems more likely side effects of Latuda

Detailed Answer:
Hello,
Thanks for using Health care magic.

I read your query and understand your concerns.

Regarding your current experience I feel that it is more likely a part of latuda side effect than effexor or anything else.

To clarify the first week experience was due to sudden withdrawal of wellbutrin and it is common to experience withdrawal symptoms when wellbutrin is done cold turkey.

Your current experience is most likely a side effect of latuda as withdrawal symptoms tend to disappear by the end of three to four weeks in case of wellbutrin. Absence of symptoms with abilify or risperdal do not guarantee no side effects with latuda as every drug acts differently despite having similar mechanism of action.

I hope this answers your question.
If you have more questions feel free to write back to me.
Thanks and regards.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ashok Kumar 1 hour later
Thanks so much for your expertise. I've only been off the for Wellbutrin 10 days. You said the withdrawal effects of Wellbutrin typically go away after 3-4 weeks. Since it's not been that long, is it hard to say at this point what is making me feel so horrible (the latuda or still withdrawal from Wellbutrin) ?
doctor
Answered by Dr. Ashok Kumar 3 minutes later
Brief Answer:
Yes it is true

Detailed Answer:
Hello,
Thanks for reverting back to me.

I do agree with your point that at some stage of time we find it difficult to answer such questions precisely as the experience is subjective and we do not have any laboratory tests to determine the real cause of the problem.

Having said this the feeling like a Zombie is the one symptom which favors toward side effect of latuda while all other symptoms can present in both wellbutrin withdrawal as well as side effect of latuda.


I hope this assists you further.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for my future patients.
In future if you wish to contact me directly, you can use the below mentioned link:
http://doctor.healthcaremagic.com/doctors/dr-ashok-kumar/67386
Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,  

Recent questions on  Effexor xr

doctor1 MD

I have recently moved from Minnesota to Arizona. I have a history of ankle swelling, along with tingling and sharp shooting pains in my feet. My...

doctor1 MD

In the last 3 months I have started taking Effexor XR with my Vyvanse. My Effexor is 37.5 mg once daily and my Vyvanse is 60 mg once daily. Over...

doctor1 MD

Hello and thank you very much for allowing me to ask a question!... Can you tell me if it is safe to combine the drugs Effexor XR 150 mgs. and...

doctor1 MD

I delivered my last child on August 31, 2010. Eight weeks after, I had my post-partum check up and had an IUD inserted. By the end November 2010, I...

doctor1 MD

I've been meaning off of egfexor xr 37.5mg. Could I be getting a headache from the days I don't take a dose?

doctor1 MD

I've been having dizzy spells but when I get to the hospital they do blood work and EKG. They say it's all normal results. They think it's my...

doctor1 MD

Hello, I have a question about a medication I am taking, Effexor XR . I have been on it for about 1.5 years. My question is, will I know how my...